MAUDE Adverse Event Report: HALYARD HEALTH 24-HOUR ORAL CARE KIT WITH BALLARD* TECHNOLOGY, Q4 WITH CHG; VAP ORAL CARE PRODUCTS

HALYARD HEALTH 24-HOUR ORAL CARE KIT WITH BALLARD* TECHNOLOGY, Q4 WITH CHG; VAP ORAL CARE PRODUCTS
Model Number 97014
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.Upon completion of the sample evaluation and investigation; a follow-up report will be filed.All information reasonably known as of 09nov2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
It was reported that "there was an issue today in which the registered nurse was performing mouth care and during care, the sponge fell off the device and was in the patient's airway.Per the respiratory therapist, the patient's mouth was swollen which made it very difficult to locate the sponge.They were able to remove it, but it took approximately 15 minutes and required the respiratory therapist and the physician assistant." additional information was received on 24-oct-2017 that states, "the patient¿s swollen mouth was a result of injury from a suicide attempt, not due to efforts to retrieve the swab.The customer was completely sedated on a ventilator with an endotracheal tube in place.There was no patient injury and no desaturation." a bite block was in place.No dentition issues noted.No additional information was provided.
 
Additional Manufacturer Narrative
Based on the investigation the product code was changed to 97014.The sample was returned for evaluation.One sample was received - one suction swab, one swab stick, one unopened pack of mouth moisturizer and one unopened debriding agent.The lot number reported is from the debriding agent.The foam swab is detached from the suction tubing.The green plastic tip remains attached to the distal end of the tube.The foam swab was examined under magnification.No tearing or other defect was observed on the foam.The distal end of the suction tubing was examined under magnification.Adhesive residue was observed on the exterior of the tubing, extending 1.8cm from the tip.When examining all sides of the tubing, it was observed that the adhesive residue is not present on all sides.The foam swab is fully attached to the non-suction stick sample.The device history record for the lot number reported 020710463, involved in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.All information reasonably known as of 11dec2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Common Device Name
VAP ORAL CARE PRODUCTS
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key7014833
Report Number8030647-2017-00132
Device Sequence Number16450976
Product Code JOL
UDI-Device Identifier30680651970214
UDI-Public30680651970214
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Respiratory Therapist
Device Model Number97014
Device Catalogue Number991097021
Device Lot Number0202710463
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2017
Initial Date Received by Manufacturer 10/24/2017
Supplement Date Received by Manufacturer11/16/2017
Initial Report FDA Received Date11/09/2017
Supplement Report FDA Received Date12/11/2017
Patient Sequence Number1
Patient Age32 YR
Patient Weight72